• We are available for your help 24/7
  • Email: info@isindexing.com, submission@isindexing.com


Paper Details

METRONIDAZOLE INDUCED CEREBELLAR ATAXIA: A CASE REPORT   

Dr. N. S. Neki Dr. Satpal Aloona Dr. Bhupinder Singh   Corresponding Author: Dr. N. S. Neki

Journal Title:International Journal of Medical Studies
Abstract


Metronidazole is a very commonly prescribed antibiotic for the treatment of anaerobic bacterial and protozoal infections. The most common adverse effects associated with it are nausea, dry mouth, vomiting, and diarrhea. Neurologic toxicity is very rare and if occur it includes peripheral neuropathy, headache, dizziness, syncope, vertigo, and confusion. Cerebellar toxicity is a very unusual, adverse event associated with its use. We are reporting a case of this very rare side effect, i.e. Reversible Cerebellar toxicity, in a patient who was on prolonged metronidazole therapy for multiple liver abscesses.    KEYWORDS:  Metronidazole, Cerebellar Ataxia, Multiple liver abscesses

Download